Alert archive / West Virginia / Wind Chill Advisories in 2018

Wind Chill Advisory 4, NWS Charleston, WV

January 6, 20184 counties in West Virginia

NWS Charleston, WV issued this wind chill advisory at Jan 6, 2018, 3:13 PM EST for 4 counties in West Virginia. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2018, 3:13 PM EST (20:13 UTC)
Expired
Jan 7, 2018, 8:00 AM EST
In force
17 hr
Issued by
NWS Charleston, WV

Counties Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 127 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

843 
WWUS41 KRLX 062013
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
313 PM EST Sat Jan 6 2018

...Wind Chill Advisories for the northern lowlands, and the 
central and southern mountains of West Virginia, have expired...

...Wind Chill Warnings for the higher terrain of the northern 
mountains of West Virginia downgraded to Wind Chill Advisories 
through tonight into Sunday morning...

...Wind Chill Advisories now in effect for the northern mountains 
of West Virginia through tonight into Sunday morning...

WVZ522-523-526-070415-
/O.EXP.KRLX.WC.W.0001.000000T0000Z-180106T2000Z/
/O.NEW.KRLX.WC.Y.0004.180106T2013Z-180107T1300Z/
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
313 PM EST Sat Jan 6 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST SUNDAY...
...WIND CHILL WARNING HAS EXPIRED...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 10 below zero to 25 below 
  zero.

* WHERE...Southeast Webster, Northwest Pocahontas and Southeast 
  Randolph Counties.

* WHEN...Until 8 AM EST Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

WVZ520-524-525-070415-
/O.EXP.KRLX.WC.Y.0003.000000T0000Z-180106T2000Z/
/O.NEW.KRLX.WC.Y.0004.180106T2013Z-180107T1300Z/
Southeast Nicholas-Southeast Pocahontas-Northwest Randolph-
Including the cities of Richwood, Marlinton, and Elkins
313 PM EST Sat Jan 6 2018

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 8 AM EST SUNDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 0 to 15 below zero.

* WHERE...Southeast Nicholas, Southeast Pocahontas and Northwest 
  Randolph Counties.

* WHEN...Until 8 AM EST Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

OHZ066-067-075-076-084-VAZ003-004-WVZ010-011-020-030>034-039-040-
515>519-521-062115-
/O.EXP.KRLX.WC.Y.0003.000000T0000Z-180106T2000Z/
Perry-Morgan-Athens-Washington-Vinton-Dickenson-Buchanan-
Pleasants-Tyler-Doddridge-Lewis-Harrison-Taylor-McDowell-Wyoming-
Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Northwest Webster-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, McArthur, 
Hamden, Clintwood, Grundy, Vansant, St. Marys, Belmont, 
Paden City, Sistersville, Middlebourne, West Union, Weston, 
Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, 
Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, 
Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, Montgomery, 
Meadow Bridge, Summersville, Craigsville, Birch River, 
Holly River State, Webster Springs, and Cowen
313 PM EST Sat Jan 6 2018

...WIND CHILL ADVISORY HAS EXPIRED...

Winds have diminished, as high pressure builds into the area. 
Therefore, the Wind Chill Advisories have been allowed to expire.
However, a very cold night remains on tap for tonight

$$

TRM
3 follow-up statements
929 
WWUS41 KRLX 062036
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
336 PM EST Sat Jan 6 2018

...Wind Chill Advisories in effect for one more night in the
northern mountains of West Virginia...

WVZ520-522>526-070445-
/O.CON.KRLX.WC.Y.0004.000000T0000Z-180107T1300Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
Including the cities of Richwood, Snowshoe, Marlinton, Elkins, 
and Harman
336 PM EST Sat Jan 6 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SUNDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 5 below zero to 25 below zero,
  coldest across the highest terrain.

* WHERE...The northern mountains of West Virginia.

* WHEN...Until 8 AM EST Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

TRM
357 
WWUS41 KRLX 070326
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
1026 PM EST Sat Jan 6 2018

...Wind Chill Advisories in effect for one more night in the
northern mountains of West Virginia...

WVZ520-522>526-071130-
/O.CON.KRLX.WC.Y.0004.000000T0000Z-180107T1300Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
Including the cities of Richwood, Snowshoe, Marlinton, Elkins, 
and Harman
1026 PM EST Sat Jan 6 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SUNDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 10 below zero to 25 below 
  zero.

* WHERE...The northern mountains of West Virginia.

* WHEN...Until 8 AM EST Sunday.

* ADDITIONAL DETAILS...WInds will be nearly calm in the deeper
  sheltered valleys, but actual temperatures there will bottom 
  out between 10 below and 15 below zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

TRM
815 
WWUS41 KRLX 070845
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
345 AM EST Sun Jan 7 2018

...Wind Chill Advisories in effect for one more night in the
northern mountains of West Virginia...

KYZ101>103-105-OHZ066-067-075-076-083>087-071645-
/O.NEW.KRLX.WW.Y.0001.180108T0900Z-180108T1900Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, 
Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, 
Ironton, and South Point
345 AM EST Sun Jan 7 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 2 PM EST
MONDAY...

* WHAT...Mixed precipitation expected. The ice will result in 
  difficult travel conditions, including during the morning 
  commute on Monday. Total snow accumulations of up to one inch 
  and ice accumulations of up to one tenth of an inch are 
  expected.

* WHERE...Portions of southeast Ohio and northeast Kentucky.

* WHEN...From 4 AM to 2 PM EST Monday.

* ADDITIONAL DETAILS...Icy road conditions are likely even after
  air temperatures rise above freezing on Monday due to the below
  freezing road surfaces. Motorists can expect slick spots into
  Monday afternoon, especially on roads left untreated. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

$$

WVZ520-522>526-071300-
/O.CON.KRLX.WC.Y.0004.000000T0000Z-180107T1300Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
Including the cities of Richwood, Snowshoe, Marlinton, Elkins, 
and Harman
345 AM EST Sun Jan 7 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 5 below zero to 20 
  below zero.

* WHERE...Portions of northeast and southeast West Virginia.

* WHEN...Until 8 AM EST this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

Kistner

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 3:05 PM EST, 8 minutes earlier.

Area forecast discussion, Jan 6, 3:05 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
305 PM EST Sat Jan 6 2018

.SYNOPSIS...
Last of the Arctic air tonight. A warm up is then expected next
week, but it begins with some mixed wintry precipitation Monday
into early Tuesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 205 PM Saturday...

Largely quiet in the near term with one last overnight of frigid
temperatures before a wholesale pattern change in the
synoptic/longwave scale. Biggest challenge to the forecast is
the overnight lows. Set up very well for good radiational
cooling with some patchy snow cover, mainly over the mountains
but also stretching across the northern zones in the lowlands.
However, there is obvious warm air advection at 925mb occurring
between 09Z and 12Z, and have to take into consideration that
this could offset the cooling effect. So, all in all, going on
the lower side of guidance, especially across the north, but not
completely tanking locations like EKN in the mountain valleys.

Clouds return Sunday ahead of the low pressure system organizing
to the southwest of the area in the lower Mississippi Valley.
Temperatures will push above freezing in the southern portion of
the CWA.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
As of 300 PM Saturday...

Long story short...the overall trend for the incoming system is
a bit slower with the precip -- and similar with the
temperatures. The impact of this trend on the forecast is less
snow/sleet on the front end Sunday night, especially across the
south. But this may lead to a bit more freezing rain mixing in
across the middle Ohio River Valley Monday morning. A lot still
hinges on timing of warm air, and how quickly it can moderate
the cold ground.

Long story long...High pressure is exiting to the east Sunday
night, with low level flow turning southerly. At the same time,
a closed surface and upper level low is forming near the TX Gulf
coast. This will begin pumping moisture and warmer air into the
forecast area Sunday night into Monday. We also have an upper
level trough moving through the Great Lakes, with a northern
surface low near Hudson Bay. While we miss out on the energy of
the southern system, we will get some lift from the upper
trough. This combined with the moisture plume nosing north
should will lead to precipitation starting during the pre-dawn
Monday. Have the highest POPs crossing Monday afternoon with a
weak cold front...attached to the Hudson Bay low. The moisture
does not stick around too long, so expect precipitation to taper
off from west to east Monday night and Tuesday as high pressure
moves in. The NAM tries to linger some moisture and precip
under the high, while the GFS/ECMWF dry out much more quickly.
Trended closer to the drier side.

The main challenge with this forecast continues to be the
thermal profile and thus precipitation type. Used some wet
bulbing initially to cool the incoming warm nose as
precipitationstarts to fall. Like before this leads to a
period of snow and sleet during the pre-dawn, however with the
slower POPs, the onset of this mix is later than previously
forecast. Still have some minor snow/sleet accumulations in the
Ohio River Valley during this time.

The warm nose eventually saturates and warms above freezing, so
have a period of freezing rain beginning around sunrise across
the Tri- state and moving north and east from there. With the
very cold ground temperatures, kept some freezing rain in the
mix up to 34-35 degrees F, anticipating surface temps will lag
behind air temps by a couple hours. Across the north, where the
colder air will linger the longest, have some snow/sleet
accumulations around an inch Monday morning. Used a snow ratio
based mostly on low level air temperatures, which keeps them
pretty low to begin with, and then reduced them even more as
more sleet mixes in.

While confidence is still not that great on overall p-type
transition times and zones, this event still has a potential to
create some issues for the Monday morning commute. Based on
uncertainty, will continue mention in HWO for potential winter
weather advisories for a combination of snow, sleet and freezing
rain.

Most locations should change over to rain through Monday
afternoon, except the eastern slopes where a mix could linger
through the day. Behind the cold front, expect a transition back
to sleet and/or snow before things taper off.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 300 PM Saturday...

Overall trend for the longer term is toward warmer conditions. A
low pressure system looks to move through the Great Lakes mid to
late week, which will bring rain, possibly tapering off as some
light snow Friday into Saturday. The GFS is cooler with this, so
better potential for the light snow, while the ECMWF is warm and
mainly rain. For now stuck close to the consensus blend.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 1225 PM Saturday...

VFR through the period.

Winds ease through the afternoon and should largely go calm at
the terminals after 03Z Sunday. Only high cloud cover should
linger at that point, while the next system to affect the area
beyond the scope of this forecast organizes to the southwest.
Will see hints of this with the lowering of the ceilings at HTS
to 10kft around 15Z Sunday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: None.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    M    M    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    M    H    H    H    H    H    H    M

AFTER 18Z SUNDAY...
IFR possible in mixed wintry precipitation early Monday morning
through Tuesday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Wind Chill Advisory until 8 AM EST Sunday for WVZ520-524-525.
     Wind Chill Warning until 3 PM EST this afternoon for WVZ522-
     523-526.
     Wind Chill Advisory until 8 AM EST Sunday for WVZ522-523-526.
     Wind Chill Advisory until 3 PM EST this afternoon for WVZ010-
     011-020-030>034-039-040-515>519-521.
OH...Wind Chill Advisory until 3 PM EST this afternoon for OHZ066-
     067-075-076-084.
KY...None.
VA...Wind Chill Advisory until 3 PM EST this afternoon for VAZ003-
     004.

&&

SYNOPSIS...MZ/26
NEAR TERM...26
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...26
Hazardous weather outlook, Jan 6, 4:19 AM EST, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
419 AM EST Sat Jan 6 2018

WVZ522-523-526-070930-
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
419 AM EST Sat Jan 6 2018

...WIND CHILL WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A low pressure system bringing a wintry mix of precipitation,
including freezing rain, is possible early Monday morning through
Monday afternoon.  Advisories or warnings may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ066-067-075-076-084-VAZ003-004-WVZ010-011-020-030>034-039-040-
515>521-524-525-070930-
Perry-Morgan-Athens-Washington-Vinton-Dickenson-Buchanan-Pleasants-
Tyler-Doddridge-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Pocahontas-Northwest Randolph-
419 AM EST Sat Jan 6 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of southeast Ohio,
southwest Virginia, and portions of central West Virginia,
northeast West Virginia, northern West Virginia, southeast West
Virginia and southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A low pressure system bringing a wintry mix of precipitation,
including freezing rain, is possible early Monday morning through
Monday afternoon. Advisories or warnings may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-OHZ083-085>087-WVZ005>009-013>019-024>029-070930-
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Meigs-Gallia-Lawrence OH-
Wayne-Cabell-Mason-Jackson WV-Wood-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
419 AM EST Sat Jan 6 2018

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of central West Virginia, northern
West Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A low pressure system bringing a wintry mix of precipitation,
including freezing rain, is possible early Monday morning through
Monday afternoon. Advisories or warnings may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Kistner

In the hours before

Local storm report, Jan 6, 11:01 AM EST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1101 AM EST SAT JAN 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             2 E ALUM CREEK          38.29N  81.79W
01/05/2018  M0.2 INCH        KANAWHA            WV   COCORAHS

            24-HOUR SNOWFALL.

0600 AM     SNOW             SNOWSHOE                38.42N  79.99W
01/05/2018  M3.0 INCH        POCAHONTAS         WV   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             BECKLEY VA HOSPITAL     37.78N  81.18W
01/05/2018  M0.5 INCH        RALEIGH            WV   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             HAWKS NEST STATE PARK   38.12N  81.12W
01/05/2018  M1.0 INCH        FAYETTE            WV   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             1 SE MT NEBO            38.19N  80.85W
01/05/2018  M2.0 INCH        NICHOLAS           WV   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             4 NNW KENNA             38.74N  81.69W
01/05/2018  M0.2 INCH        JACKSON            WV   COCORAHS

            24-HOUR SNOWFALL.

0600 AM     SNOW             SNOWSHOE                38.42N  79.99W
01/06/2018  M2.0 INCH        POCAHONTAS         WV   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0630 AM     SNOW             HACKER VALLEY           38.65N  80.48W
01/06/2018  M0.4 INCH        WEBSTER            WV   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             1 N CRAIGSVILLE         38.34N  80.65W
01/06/2018  M1.8 INCH        NICHOLAS           WV   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             ELKINS                  38.93N  79.85W
01/06/2018  M2.0 INCH        RANDOLPH           WV   OFFICIAL NWS OBS

            24-HOUR SNOWFALL.

0700 AM     SNOW             1 NE BUCKHANNON         39.01N  80.21W
01/06/2018  M1.0 INCH        UPSHUR             WV   HADS

            24-HOUR SNOWFALL.

0700 AM     SNOW             4 NW ALBANY             39.27N  82.24W
01/06/2018  M0.2 INCH        ATHENS             OH   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             TYGART LAKE DAM         39.32N  80.03W
01/06/2018  M0.3 INCH        TAYLOR             WV   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0730 AM     SNOW             BARTOW                  38.55N  79.80W
01/06/2018  M0.5 INCH        POCAHONTAS         WV   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0800 AM     SNOW             2 W ROCK CAVE           38.84N  80.40W
01/06/2018  M1.0 INCH        LEWIS              WV   COCORAHS

            24-HOUR SNOWFALL.

&&

EVENT NUMBER RLX1800091
EVENT NUMBER RLX1800092
EVENT NUMBER RLX1800093
EVENT NUMBER RLX1800094
EVENT NUMBER RLX1800095
EVENT NUMBER RLX1800096
EVENT NUMBER RLX1800097
EVENT NUMBER RLX1800098
EVENT NUMBER RLX1800099
EVENT NUMBER RLX1800100
EVENT NUMBER RLX1800101
EVENT NUMBER RLX1800102
EVENT NUMBER RLX1800103
EVENT NUMBER RLX1800104
EVENT NUMBER RLX1800105

MZ

Nearby

Wind Chill Advisories in West Virginia, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.